MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Model Number AT75124
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 06/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the device allegedly had a deflation issue.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas pta dilatation catheter loaded onto a unknown 7fr sheath with a 3-way stop cock attached was returned for evaluation.No specific anomalies noted on the visual evaluation.The balloon noted to be partially inflated.On the functional evaluation of the returned device, it was attempted to aspirate the balloon it was unsuccessful.The balloon was cut, and the glue noted to be seated inside the catheter shaft.No further testing performed due to condition of the device.All the anomalies noted on the microscopic observation.Therefore, the investigation for the reported deflation issue remains inconclusive as not functional testing performed due to the condition of the device.However the investigation confirms for the identified difficult to remove as the catheter noted to stuck and loaded into unknown sheath and returned for evaluation.During the functional evaluation it was noted that the glue bullet was noted inside the catheter shaft which might lead to the reported deflation issue.However definitive root cause for the reported deflation issue and identified difficult to remove could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 06/2024), g3, h6(device).H11: h6(result, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12817920
Report Number2020394-2021-01959
Device Sequence Number5647339
Product Code DQY
UDI-Device Identifier00801741062407
UDI-Public(01)00801741062407
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT75124
Device Catalogue NumberAT75124
Device Lot NumberGFFT0453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown